Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Noticed frozen muscle after lifted bags. Taking ibuprofen or dicolofenac. Take rest? What to do?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I am 62.I lifted some bags in airport and after a day, woke up with one side of the are between hip and left leg very painful. There seems to be one area there which when twisted during walking or going down to steps gives lot of pain. It is about 3 weeks, the pain became less, but I walked about 4 km and again woke up with that part of the muscle almost frozen. I have taken occasional ibuprofen or dicolofenac ( not more than 6 so far), Should I try to take rest or do exercise? I had similar problems 5-10 years ago but the pain used to go away after 2-3 days
Posted Wed, 31 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Prasad 1 hour later

At 62, we do expect commonly see spine changes secondary osteoarthritis causing recurring back aches. There are plenty of neural foramina narrowing when compared to young adults. This increases chances of spine nerve compression as and you strain your back.

Since the pain reduced after 3 weeks, it most likely was a muscular pain. However recurrence of pain after a walk is concerning.

In this circumstance, it is best to rest well and avoid any physical activities. Avoid twisting and turning; if needed wear waist belts to support the back. If pain doesn't improve in the next few days, it would be wise to consult an orthopedic surgeon and plan for lumbosacral X-rays or MRI scans to exclude nerve compressions.

You can continue with the pain killers - not more than 2 tablets a day. If you feel you need pain killers for more than a week's time, you will need to see the doctor.

I hope this information is helpful and guiding. Let me know if you need clarifications.

Best Regards
Above answer was peer-reviewed by
Follow-up: Noticed frozen muscle after lifted bags. Taking ibuprofen or dicolofenac. Take rest? What to do? 11 minutes later
Thank you. I have one more question. Actually, the pain is not a static pain, if I sit down, I dont feel anything. If I try to run, or get up from bed, or bend down, then the muscle inside by left hip seems to be very sore, like it happens after a strenuous exercise after some time. Also, the leg muscles and thigh muscles seem a little weak, and if I rub the left side of my thigh going upto the hip, it feels comfortable. Actually, as I have to take care of my grandson, he often jumps over or I have to bend down to hold him, and then the twist in the muscle ( as it feels) gives a painful sensation. Now,about pain killers, do I take ibuprofen or accelofenac as I took? Any exercise I can do for relieving this?
Answered by Dr. Prasad 1 hour later

Welcome back... My comments are as follows:

1. Muscular aches are aggravated with movements. Similarly spinal nerve compression pains are slightly better in squatting posture.

2. Any form of activities is forbidden in patients with acute back aches. Activities such as simple lifting objects will impair smoother recovery.

3. Both Ibuprofen and aceclofenac belong to the same category of NSAID drugs. However my personal experience is that aceclofenac has an edge over ibuprofen in pain managemement. Avoid prolong use of pain killers.

4. As suggested earlier, all form of exercise is forbidden when in acute pain. There are various back strengthening exercise taught by physiotherapist or found on the net - they should be done only when you are pain free. That being said, other physiotherapy techniques such as warm compresses, ultrasound/infrared therapy are useful alternatives to treat this type of pain.

Hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor